Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can the depo shot make you sterile?

Posted by on Jul. 28, 2009 at 9:52 AM
  • 9 Replies

i only got the shot once at my 6 week check up after having my only son. i got it in nov 07 and have tried since november of 08 to try to get pregnant and havent had any luck i went on the pill a little after my first shot got over(3 months) because my period was so messed up but i only took it for a month or two until my period was back to normal

i wish i wouldve known before i got the shot of all the side effects from it if i did i wouldve never got the shot

by on Jul. 28, 2009 at 9:52 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
USMCBride08
by on Jul. 28, 2009 at 9:54 AM

jesus do you women ever look up side effects BEFORE taking drugs?!?! LOL but seriously. NO IT DOES NOT MAKE YOU STERILE. ugh. its a birth control that you only take once every 3 months, its only one dose. what ends up happening is it stays in your system for a while, and depending how long you've been on it, it stays for a certain amount. i was on it for 2 years, got off, and it took almost a year to get my periods back. if you arent getting pregnant a YEAR after only getting 1 shot, its not the shot thats causing it. maybe you arent trying at the right times, maybe your too stressed 

jillbailey26
by on Jul. 28, 2009 at 9:55 AM

I was just as fertile after the shot as I was before.  It took about 9 months for it to completely be out of my system and then I got pregnant.

~Jill~




firstbaby10
by on Jul. 28, 2009 at 9:56 AM

i know how you feel i wish i could tell everyone NO before they went in to get it ........it took almost 2 years for me after 1 round it messes you up bad aome women take a lot longer to get it out of there system but i am now 9 weeks along after trying every day for a very long time so it is possible just really hard

ChancesMommy07
by on Jul. 28, 2009 at 9:58 AM

I took it for 5 years straight went off of it after we got married and decided to try for a baby and got pregnant in 2 months.

sgtwalkerswife
by on Jul. 28, 2009 at 10:01 AM

i am not very stressed at all and we try when we are suppose to and dont do it that often bc that actually lowers the sperm count trust me ive done my research and know when and how often you should try thats what we did when we were trying to get pregnant with our son and we got prego the first try and i know the depo shot takes a while but i only took it once and had never taken  it before and it has almost been 2 years since i got the shot

Quoting USMCBride08:

jesus do you women ever look up side effects BEFORE taking drugs?!?! LOL but seriously. NO IT DOES NOT MAKE YOU STERILE. ugh. its a birth control that you only take once every 3 months, its only one dose. what ends up happening is it stays in your system for a while, and depending how long you've been on it, it stays for a certain amount. i was on it for 2 years, got off, and it took almost a year to get my periods back. if you arent getting pregnant a YEAR after only getting 1 shot, its not the shot thats causing it. maybe you arent trying at the right times, maybe your too stressed 


sarahfreethy
by on Jul. 28, 2009 at 10:06 AM

I was on the shot for 8 years. I had to get off of it due to the bone loss in my back!! However, I had my first little one this past March!!! I had been off the shot for like 4 years!!! The only reason I got pregnant 4 years later is, I was finally at the point in my life to try!!!! Just give it time, it will happen when it is suppose to!!! GOOD LUCK!!!!!

VERY PROUD MOM TO A LITTLE GIRL, PEYTON JANELLE!!! AND A HAPPY GIRLFRIEND TO THE LOVE OF MY LIFE BOYFRIEND, MARK!!!!


            -SARAH


 

cowgirlsmommy
by Bronze Member on Jul. 28, 2009 at 10:39 AM

I've been on it twice before.  3 years each time.  The first time I was pregnant by my 7th month after the missed shot and this time it took me around 10 months.  Your doctor needs to run tests if you're having problems getting pregnant.  Something is going on but the depo isn't it.

momof3inTN
by on Jul. 28, 2009 at 10:53 AM

The depo can stay in your body for a long time and can cause problems with conception. I am currently being treated by my new doctor because of this. She has said that there have been cases where it can take years for a woman to conceive after being on depo. My last depo shot should have worn off in September of last year but I am still having problems. I trusted my first doctor, I wish I hadn't, I never would have gone on the shot. Good luck. Talk to your doctor, mine found a ton of information on the negative effects of depo and has been very helpful through this whole process.

Barbie and Ken, Married for 11 years!



mrsmamaj
by on Jul. 28, 2009 at 11:00 AM

They say it can take up to 18 months before the depo shot is completely out of your system. You maybe just trying to hard right now, just relax! 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)